Tuesday December 18th 2018

You're leaving Addictionblog.org and will be automatically redirected to Recovery.org.


Go back to Addictionblog.org

The OxyContin Withdrawal Timeline Chart

Planning To Quit Or Cut Back On OxyContin?

You probably already know that OxyContin can be highly habit-forming and addictive. In fact, doctors expect that daily users become dependent on OxyContin after a few weeks.

Q: So, how can you plan withdrawal?

The OxyContin Withdrawal Timeline Chart

Embed this infographic to your website

A: Explore our OxyContin withdrawal infographic to plan a safe withdrawal.

If you find it educational, feel free to share it. The embeded code is right below the image.

How Long Does OxyContin Withdrawal Last?

Once you have decided to quit taking OxyContin after daily use, there will be a period during which you experience OxyContin withdrawal symptoms. But how long will withdrawal from OxyContin last? Sometimes, withdrawal resolves within 3-7 days of last use. Other times, symptoms can persist for 3-6 months, or longer. The length of any case of withdrawal will depends on your drug use history and individual health factors, such as:

  • Age
  • General Health
  • Metbolism
  • Weight

After your last dose of OxyContin, you can expect withdrawal symptoms to start about 6-8 hours later. In other words, withdrawal begins immediately after the effect of oxycodone has worn off. Keep in mind that the longer you have been physically dependent on OxyContin, or the higher the Oxycodone dosage you’ve been taking, longer and harder the period of withdrawal. Usually, withdrawal from OxyContin may resolve within few weeks, but sometimes it can last for months.

OxyContin Withdrawal Timeline

Keep reading to find a list of detailed OxyContin withdrawal symptoms and time of there occurrence:

24 – 72 hours after the last OxyContin dose:

  • Abdominal cramps
  • Agitation
  • Body pain
  • Irritability
  • Nausea
  • Runny nose
  • Sleep disorders
  • Watering eyes

3-7 days after the last OxyContin dosee:

  • Cravings
  • Depression
  • Insomnia
  • Loss of appetite
  • Tremors
  • Vomiting

Week 2 OxyContin Withdrawal Symptoms:

  • Abdominal cramps
  • Cravings
  • Diarrhea
  • Depression
  • Nausea
  • Sleep disorders

Week 3 OxyContin Withdrawal Symptoms:

  • Decreased cravings
  • Loss of appetite
  • Mood swings
  • Sleep stabilization

Week 4 OxyContin Withdrawal Symptoms:

  • Feeling better
  • Irritability

How to withdrawal from OxyContin? The safest way to withdrawal from OxyContin is with a help from medically trained professionals. We suggest that you seek help via certified medical detox clinics. You can also consult with your prescribing doctor or local pharmacist for tips, suggestions, and referrals. In that way, you can get physical, as well as emotional support.

When Does Oxy Withdrawal End?

Withdrawal symptoms usually resolve within the first 3-7 days afer you quit dosing. However, some symptoms from OxyContin withdrawal can last for several weeks. Heavy, high dose, or long term users increase the chances of developing protracted withdrawal symptoms (PAWS) which can last for months after you have stopped taking OxyContin.

The most common OxyContine PAWS include:

  • Anxiety
  • Depression
  • Dysphoria
  • Mood swings
  • Problems sleeping

OxyContin Withdrawal Timeline Questions

If you have any more questions regarding withdrawal from Oxycontin, please ask. We do our best to respond to your questions accurately and promptly.

But, if you need help in ending OxyContin withdrawal, CALL 1-877-804-5538 NOW and turn your life around!

Reference sources:FDA: OxyContin
NCBI: Comparative Cognitive and Subjective Side Effects of Immediate Release Oxycodone in Healthy Middle Age and Older Adults
NLM: Opiate Withdrawal
SAMHSA: Abrupt Withdrawal
DEA: Oxycodone

Leave a Reply

One Response to “The OxyContin Withdrawal Timeline Chart
George
7:13 pm February 9th, 2018

I have been on opiate meds since 1979-80, due to a severe injury to my right brachial plexus, and numerous prior mild & moderate injuries to my cervical column.

About ten years ago, after having to abruptly discontinue an 18 month oxycontin and oxycodone regime, I experienced nearly eight months of severe withdrawl. The oxy was discontinued starting Jan, because of a change in the Patient Assistance Program requiring a 200.00 per month payment for the meds, which I did not have.

While I don’t recall much of the time from Jan forward, I specifically remember a doctor’s appt in July, 6+ months after ending the oxy regime.

It was 105° the day of my appt, in the middle of the afternoon. In spite of the outside temp, I was so miserable I could not drive myself to the appt, and so cold, I was wearing sweat pants & sweat jacket OVER long underwear, with a Holofill trench coat over those, with a blanket wrapped around my body, as well. I was still shivering, unable to gain any feeling of warm.

By the end of September, I was finally over the withdrawl symptoms from the oxycontin & oxycodone regime and accepted an invitation to go to a Mexican restaurant for my birthday. Before the meal arrived, while chatting, and munching on chips & salsa, one of my jaw teeth exploded.

I have never had great teeth. I had my first dental procedure at age five; extraction of an abscessed front upper tooth.

By the age of the ‘exploding tooth’, my entire upper and lower front teeth had been root canaled and crowned, there was a three tooth bridge on one jaw with at least 1 crown on the other three jaw ‘sets’. I still had all but one of my original teeth, (not counting the bridge.) Those not crowned were heavily filled, including upper and lower gum line fillings, installed during my 20’s because of incorrect brushing when young.

Over the next 4-5 months, another tooth broke, all of the gum line fillings fell out, as well as numerous amalgam fillings.

Over the next ten years, another 5-6 teeth have either crumbled and been removed, or remain, broken off at the gum line.

I am posting the story of what I believe are oxy withdrawal related dental problems because I have found no Internet information on the subject, but believe my issues cannot be unique.

If you read this, and have had similar dental issues, or know anyone who has, please, speak up loudly and frequently in order to bring attention to the issue.

Thanks, and good luck with your own, personal challenges.